more than a month ago I received oral sex from a woman
after a week I developed non specific urethritis, and a week after I developed pink eye on my right eye, which migrated to the left in 2 days (although not as severe as on the right). I went to see ophthalmologist and he prescribed an antibiotic drops. Within 3 days my right eyelids became extremely red a swollen, and my left eye got worse too. I was getting clear discharge and slight crusting. It was very severe. I went to ophthalmologist, and he told me that it could be adenovirus, however no tests has been performed. He prescribed me Pred-forte corticosteroid 4 times a day.
It has been 3 week since then, and I noticed that my vision decreased, and right eye developed vertical double vision. There is no corneal damage, and no sub epithelial infiltrates, however symblepharon was formed on my right eye and a band of tissue that is adhering to the bottom of the eye. My vision is blurry now, and sometimes when I look far to the lighted objects I do see double or triple vertically.
Is this caused by a corticosteroid, or did I develop some other problem? and if I did, is it permanent? Also, could that be primary HIV infection? I am very worried, and do not really know what to do. It has been 3 weeks and 2 days since i developed redness in my eye. Thank you.
I am hoping that you informed the ophthalmologists about the oral sex, since that is potentially relevant to your condition. It is very possible that you did have a severe viral conjunctivitis with pseudomembrane or membrane formation on the lid conjunctiva. Pred Forte is a potent ocular steroid, and would be the appropriate treatment if these membranes were seen. Sometimes the membranes can cause conjunctival scarring; the symblepharon could certainly cause vertical double vision, which will resolve whenever you close either eye, indicating that the double vision is caused by an eye muscle problem. Chlamydial conjunctivitis is another possibility, and the treatment is oral doxycycline. I do not know what is causing the blurry vision without examining you. I would see your ophthalmologist again to be sure there is no corneal involvement, and you may need to see an oculoplastic specialist in the future to release the symblepharon surgically if the double vision persists.
I wanted to add that swelling is went down now, I do not have crusting anymore, and initial swab of the eye for STD was negative, however I do have blurry vision, and it get worse closer to the end of the day.
Thank you for your response, Doreen.
Symblepharon was formed on the right eye, and when I close my left eye, that is when double vision appears on objects that are further away. The closer the object - the less double vision effect I get. Also, when I squint my right eye really hard, double vision in this eye disappears. I went to ophthalmologists, but all of them say that my cornea is clear and I do not have have subepithelial infiltrates. It has been 3 weeks and 3 days since my initial infection, and vision in both of my eyes decreased. I am really scared that this could be permanent condition...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.